BACKGROUND: Horner syndrome arises from a disruption along the oculosympathetic efferent chain and can be caused by a variety of pathological and iatrogenic etiologies. We present 3 cases of postoperative Horner syndrome after bilateral lung transplantation. METHODS: The electronic health records of 3 patients with iatrogenic Horner syndrome after lung transplantation were examined, including notes from each patient's medical history, operative and postoperative records, and ophthalmology consultation results. A literature review was performed. RESULTS: All 3 of our patients displayed anisocoria and ptosis, symptoms consistent with Horner syndrome, and the patients from Cases 1 and 2 showed reversal of anisocoria after an application of topical apraclonidine. CONCLUSIONS: Ophthalmologists should be aware of the risk of Horner syndrome after lung transplantation.
|Original language||English (US)|
|Number of pages||3|
|Journal||Journal of neuro-ophthalmology : the official journal of the North American Neuro-Ophthalmology Society|
|State||Published - Dec 1 2020|
ASJC Scopus subject areas
- Clinical Neurology